Texas, 2011

Damaging Wind in Texas, July 3, 2011

July 3, 2011 · NWS FWD · 1 event in 1 county or zone

Summertime isolated afternoon and evening thunderstorms developed under the influence of an upper level ridge as convective temperatures around 100 degrees were reached. One storm in Anderson County caused wind damage around Montalba.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FWD wrote it up.

Summertime isolated afternoon and evening thunderstorms developed under the influence of an upper level ridge as convective temperatures around 100 degrees were reached. One storm in Anderson County caused wind damage around Montalba.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Jul 3, 2:16 PM CST, 2 hours 49 minutes earlier.

Area forecast discussion, Jul 3, 2:16 PM CST, 2 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
316 PM CDT SUN JUL 3 2011

.DISCUSSION...

SCATTERED SHOWERS AND THUNDERSTORMS HAVE ONCE AGAIN IGNITED THIS
AFTERNOON DURING PEAK HEATING IN A MODERATELY UNSTABLE ENVIRONMENT
CHARACTERIZED BY WEAK WIND FIELDS ALOFT AND STEEP LOW LEVEL LAPSE
RATES. THIS ENVIRONMENT WILL CONTINUE TO BE SUPPORTIVE OF PULSE
SEVERE CONVECTION WITH DAMAGING DOWNBURST WINDS GIVEN THE 35 TO 45
DEGREE T/TD DEPRESSIONS. THIS ACTIVITY WILL DIMINISH AGAIN LATER
TONIGHT WITH LOSS OF HEATING. THE FORECAST FOR THE NEXT SEVERAL
DAYS REMAINS A BROKEN RECORD...WITH HOT AND MOSTLY DRY CONDITIONS
EXPECTED. THE UPPER RIDGE WILL BE CENTERED OFF TO OUR NORTHWEST
WHICH WILL ALLOW THE WIND FLOW TO REMAIN EAST/SOUTHEAST THROUGH
ABOUT 400MB. THIS PATTERN USUALLY MEANS AN UNCAPPED ATMOSPHERE
WITH SUFFICIENT MOISTURE FOR AFTERNOON SCATTERED CONVECTION. BEING
THAT THERE IS LITTLE IN THE WAY OF LARGE SCALE FORCING FOR ASCENT
AND NO SYNOPTIC BOUNDARIES TO WORK WITH...ALL CONVECTION WILL BE
DIURNALLY DRIVEN AND FOCUSED ALONG LOCAL AREAS OF ENHANCED LOW LEVEL
CONVERGENCE. ONCE CONVECTIVE ACTIVITY BEGINS...STORM OUTFLOW WILL
FOCUS NEW DEVELOPMENT. WILL CONTINUE WITH SCATTERED AFTERNOON
THUNDERSTORMS IN THE FORECAST THROUGH THIS THURSDAY GIVEN LITTLE
CHANGE IN THE OVERALL PATTERN. STORMS WILL HAVE THE POTENTIAL TO
PRODUCE DAMAGING WINDS ANY OF THOSE DAYS. HIGHS WILL CONTINUE TO
RUN 5 TO 7 DEGREES ABOVE NORMAL WITH UPPER 90S AND LOW 100S COMMON
THROUGH THE UPCOMING WEEK. GFS/ECMWF BOTH KEEP THE STRONG RIDGE
CLOSE ENOUGH TO INHIBIT MORE SIGNIFICANT CONVECTION BEYOND THURSDAY.

DUNN

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  78  99  77 100  78 /  20  20  10  10  10
WACO, TX              76 102  75 101  77 /  20  20  10  10  10
PARIS, TX             75  98  74  98  75 /  20  20  10  10  10
DENTON, TX            76  99  75  99  76 /  20  20  10  10   5
MCKINNEY, TX          74  98  74  97  75 /  20  20  10  10  10
DALLAS, TX            80 100  78 100  79 /  20  20  10  10  10
TERRELL, TX           74  97  75  97  75 /  20  20  10  10  10
CORSICANA, TX         76  99  75  99  76 /  20  20  10  10  10
TEMPLE, TX            74 100  73 100  75 /  20  20  10  10  10
MINERAL WELLS, TX     77 104  74 103  77 /  20  20  10   5   5

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.

&&
Hazardous weather outlook, Jul 3, 2:07 PM CST, 2 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
307 PM CDT SUN JUL 3 2011

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-041230-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
307 PM CDT SUN JUL 3 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

ISOLATED THUNDERSTORMS WILL CONTINUE OVER MOST OF NORTH TEXAS
UNTIL SUNSET. DAMAGING DOWNBURST WINDS AND DANGEROUS CLOUD TO
GROUND LIGHTNING WILL BE THE PRIMARY HAZARDS.

.DAYS TWO THROUGH SEVEN...INDEPENDENCE DAY THROUGH SATURDAY.

MORE ISOLATED AFTERNOON THUNDERSTORMS ARE EXPECTED MONDAY THROUGH
THURSDAY. DAMAGING DOWNBURST WINDS AND DANGEROUS CLOUD TO GROUND
LIGHTNING WILL BE THE PRIMARY HAZARDS.

.SPOTTER INFORMATION STATEMENT...
LIMITED SPOTTER ACTIVATION MAY BE REQUESTED BEFORE SUNSET.

In the hours before

Special weather statement, Jul 3, 3:24 PM CST, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
424 PM CDT SUN JUL 3 2011

TXZ117-032200-
PARKER TX-
424 PM CDT SUN JUL 3 2011

...SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHEASTERN PARKER COUNTY

AT 423 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 8 MILES SOUTHEAST OF WEATHERFORD...MOVING
NORTHWEST AT 5 MPH.  A SECOND STRONG THUNDERSTORM WAS ALSO LOCATED
SOUTH OF ANNETTA.

CITIES IN THE PATH OF THIS STORM INCLUDE ANNETTA...HUDSON OAKS...AND
WEATHERFORD.

VERY HEAVY RAIN AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.

LAT...LON 3284 9773 3269 9754 3261 9754 3255 9755
      3264 9791
TIME...MOT...LOC 2123Z 130DEG 4KT 3267 9769

JL
Special weather statement, Jul 3, 3:45 PM CST, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
445 PM CDT SUN JUL 3 2011

TXZ133-144-145-032215-
HILL TX-JOHNSON TX-BOSQUE TX-
445 PM CDT SUN JUL 3 2011

...SIGNIFICANT WEATHER ADVISORY FOR...
  NORTH CENTRAL BOSQUE COUNTY
  NORTHWESTERN HILL COUNTY
  SOUTHWESTERN JOHNSON COUNTY

AT 445 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 12 MILES SOUTH OF CLEBURNE...MOVING NORTH AT 15
MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE CLEBURNE STATE PARK.

VERY HEAVY RAIN AND WIND GUSTS TO 40 MPH ARE LIKELY WITH THIS STORM.

LAT...LON 3221 9764 3220 9761 3230 9761 3224 9738
      3202 9730 3201 9768
TIME...MOT...LOC 2145Z 173DEG 12KT 3219 9748
Special weather statement, Jul 3, 3:58 PM CST, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
458 PM CDT SUN JUL 3 2011

TXZ117-032300-
PARKER TX-
458 PM CDT SUN JUL 3 2011

...SIGNIFICANT WEATHER ADVISORY FOR...
  EASTERN PARKER COUNTY

AT 457 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 10 MILES SOUTHEAST OF WEATHERFORD OR NEAR
ANNETTA...NEARLY STATIONARY.

VERY HEAVY RAIN AND WIND GUSTS TO 40 MPH ARE LIKELY WITH THIS STORM.
SOME SMALL HAIL MAY ALSO OCCUR.

ADDITIONAL STRONG THUNDERSTORMS MAY ALSO DEVELOP ACROSS EASTERN
PARKER COUNTY THROUGH 6 PM. THESE STORMS MAY ALSO PRODUCE STRONG
WINDS...HEAVY RAINFALL...AND SMALL HAIL.

LAT...LON 3300 9755 3259 9755 3256 9755 3256 9784
      3300 9783
TIME...MOT...LOC 2157Z 089DEG 1KT 3265 9765

82/JLD
Special weather statement, Jul 3, 4:17 PM CST, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
517 PM CDT SUN JUL 3 2011

TXZ117-032315-
PARKER TX-
517 PM CDT SUN JUL 3 2011

...SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHEASTERN PARKER COUNTY

AT 517 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 8 MILES WEST OF WHITE SETTLEMENT...MOVING NORTH
AT 5 MPH.

VERY HEAVY RAIN AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.
SOME SMALL HAIL MAY ALSO OCCUR.

ADDITIONAL STRONG THUNDERSTORMS MAY ALSO DEVELOP ACROSS EASTERN
PARKER COUNTY THROUGH 6 PM. THESE STORMS MAY ALSO PRODUCE STRONG
WINDS...HEAVY RAINFALL...AND SMALL HAIL.

LAT...LON 3267 9755 3269 9774 3299 9777 3299 9754
TIME...MOT...LOC 2217Z 160DEG 6KT 3279 9760

82/JLD
Special weather statement, Jul 3, 4:48 PM CST, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
548 PM CDT SUN JUL 3 2011

TXZ162-032315-
LEON TX-
548 PM CDT SUN JUL 3 2011

...SIGNIFICANT WEATHER ADVISORY FOR...
  CENTRAL LEON COUNTY

AT 548 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM JUST SOUTH OF CENTERVILLE...MOVING SOUTHWEST AT
5 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE CENTERVILLE.

VERY HEAVY RAIN AND WIND GUSTS TO 40 MPH ARE LIKELY WITH THIS STORM.

LAT...LON 3103 9613 3136 9623 3147 9594 3109 9582
      3109 9597
TIME...MOT...LOC 2248Z 049DEG 3KT 3119 9597

82/JLD
Special weather statement, Jul 3, 4:51 PM CST, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
551 PM CDT SUN JUL 3 2011

TXZ148-032315-
ANDERSON TX-
551 PM CDT SUN JUL 3 2011

...SIGNIFICANT WEATHER ADVISORY FOR...
  CENTRAL ANDERSON COUNTY

AT 551 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 5 MILES WEST OF PALESTINE...MOVING NORTH AT 5
MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE HARMONY.

VERY HEAVY RAIN AND WIND GUSTS TO 45 MPH ARE LIKELY WITH THIS STORM.

LAT...LON 3162 9572 3165 9575 3162 9575 3160 9577
      3163 9580 3169 9578 3167 9580 3170 9585
      3175 9587 3175 9590 3186 9599 3202 9561
      3171 9551
TIME...MOT...LOC 2251Z 165DEG 4KT 3177 9574

82/JLD

The radar

The Dallas/Ft Worth radar (KFWS), 169 km away, was scanning. The volume nearest the first event began at 23:05 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Anderson

When
July 3, 5:05 PM CST
Where
Anderson County, Montalba
Measured
60 kt (69 mph) estimated gust
Reported by
Law Enforcement
Coordinates
31.880, -95.700

Trees were knocked down in the Montalba area.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2011Every state in 2011This day in weather historyWarnings in Texas, July 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 327236.